... 60mg twice a day for the fibro and since my primary upped it from 60mg once a day to 60mg twice a day I have gained 35 pounds. I have found that when I try to wean myself off it I get zaps like electrical current through my body. Sometimes I get 20 or 30 an hour. My speech is affected because I can't control my mouth and I get jerky movements in my hands and arms. Sometimes my whole body shakes with this zapping feeling. I can't work, I can't talk, I can't live a normal life.
Can anyone help me or give me any suggestions asmto how to deal with this, or should I just keep taking the Cymbalta and the rest of my handful of drugs and count out any chance of having friends, working so I can save my house and be somewhat normal?
Hi StarCross, I'm easily confused, so do please be patient with me. Do you want off of Cymbalta, or do you want to stay on it? If you drop the dosage you get the electrical zaps (very uncomfortable, but common) and you are having involuntary movement, right? OR has the increase caused these side effects? If you could clarify that for me, I'd be so grateful because I can't figure out if it's the increase or decrease that's causing these problems.
I will say this, ANY involuntary movement is a dangerous side effect and should be reported to your doctor immediately. Does your doc know about the jerking movements you are describing?! All of these side effects sound so horrible, I don't know why your doc has you taking Cymbalta, I can fathom that! Why not switch to something else, maybe Savella? Or some pain medication? (I tried Cymbalta with not only no improvement, it seemed to make me feel depressed.
I just don't think it's a good one, we have so many people who complain about it on this site... just a heads up.) If you can't live any semblance of a normal life than what good is this medication? It sounds just horrible and I'm so sorry you are experiencing these side effects or w/d symptoms! But there must be an answer, maybe trying a new doctor? Not saying your doc isn't competent, but I do wonder why she/he would let you stay on a med that not only isn't working but causing all of this horror for you. You deserve to live a normal life, fight for it! Lara
Don't try to wean yourself off too fast. Its hard to get off of for some people and you have to take it down very slowly. What is cymbalta doing to your chance for friends? If they're your friends they won't care if you've gained weight.
22 Jul 2013
Correct me if I'm wrong. It sounds like Cymbalta is working just the weight is the problem? I'm on the same dosage 2 tabs 60 mg at night. It works for me I eat smaller portions and I'm fine. If it's working why stop taking. Cymbalta. Hope this help.
22 Jul 2013
Hi StarCross In order to lower your dose of Cymbalta it must be done much more gradually. If you can get your primary to give you a Prescription for 30mg cymbalta. Take the 60mg in the morning and 30mg at night to start with. That will make it easier to get the dose down. You should never decrease your dose by more than 30mg at a time. 20mg at a time is easier but not all pharmacies carry the 20mg size. Ii is usually easier to lower the dose in the evening as then you will be sleeping so will not be as affected by the change. I was on Cymbalta too and I know how very hard it is to get off of it. Those brain zaps are brutal. I hope this helps you. Take care
What is your physician saying about this? It sounds as if you are having small seizures.
23 Jul 2013
Hi Starcross, I'll add my 2 cents because I was on Cymbalta (for about 5 months). First off, sorry you're having a bad time. Cymbalta did not "work" for my Fibro pain, but I did notice a small increase in energy in the beginning. There are LOTS of medications that can increase the desire to eat. Not necessarily making you more hungry, but they can cause a mindless desire to eat, eat, eat. Ask your doctor (and google!) which meds you're on that have that potential. For example, I am on three meds that make me want to eat so I have to be 'very careful' about that. Knowing it's not only my lack of control is helpful. I hope it will be helpful for you, too and you can be easier on yourself. May I ask how long you've been taking Cymbalta? Perhaps the side effects will subside or perhaps you'll need to SLOWLY wean off it. Good Luck!
24 Jul 2013
Hi StarCross, i was taking 60 mgs a day i was suppose to take 30 in the morning and 30 at night but i'm so bad about taking pills i just took both in the morning , i to gained 30 lbs and i don't know about you but for me i wanted off of this drug only cause i didn't want something that suppresses my brain so i cold turkey stopped even though they say to wean yourself off it's been almost a month now and the only side effects is i can cry on a.drop of a dime and i freck out over the littlest things it causes my husband & i to argue cause he says i complain over everything but i also am going through menopause so how can you tell if it's the drug ?? Anyway do you plan on staying on this drug or are you trying to stop ?? I have never experienced zaps did your doctor test you for depression or do they even do that ??
I ask cause my doctor didn't.i just told me i cry all the time and i think i'm depressed cause i was going through chemotherapy at the time for breast cancer but that was 2 1/2 yrs ago so i wouldn't think i'd be on Cymbalta for life right..
9 Nov 2016
I too had that response and my doctor suggested I wean more slowly. My husband helped by opening the capsules to gradually make the amount smaller. I still had negative effects but not nearly as bad.
10 Nov 2016
I'm very sorry you are having so much trouble. It sounds like you have central nervous system issues. With CNS problems I suggest you go to a good neurologist. Take some time to really do due diligence in finding the best in your area. I hope you have insurance. Have you applied for disability? If not, it's worth a shot, as they finally recognized that having Lupus as a disability. I'm saying a prayer for you that your body will quiet down.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 9 Jan 2019), Cerner Multum™ (updated 14 Jan 2019), Wolters Kluwer™ (updated 7 Jan 2019) and others. Refer to our editorial policy for content sources and attributions.